MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71303600
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2023, the patient experienced a hip dislocation and disassociated the head from the stem.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a cocr 12/14 fem head 36mm +0 was exchanged.Patient's current health status is stable.
 
Additional Manufacturer Narrative
H3, h6: the head was returned and evaluated.The visual inspection does not reveal any defects.A dimensional evaluation performed on the device revealed the product was found in tolerance.Due to this it is unlikely that the complaint occurred due to the product.The clinical/medical investigation concluded that, although it was reported that a total hip replacement revision surgery was performed one month following implantation, no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient impact beyond the reported events could not be determined based on the limited information provided.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems, including the shell, head and liner revealed that dislocation may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components, this has been identified as warnings and precautions.Besides, a review of the device labeling of the stem revealed that the instructions for use states dislocation as a potential adverse device effect in combination with the implantation of a hip prosthesis.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H2: additional information ¿b5, d11, h6: medical device problem code.¿.
 
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2023, the patient experienced a hip dislocation and disassociated the head from the stem.This adverse event was treated by performing a revision surgery on (b)(6) 2023, in which it was observed that the primary cocr 12/14 fem head 36mm +0 had popped off into the patient's pelvis.The surgeon attempted to remove the head.However, he deemed this intervention risky and concluded that the head retrieval had to be rescheduled and performed by a general surgeon.

Brand Name
COCR 12/14 FEM HEAD 36MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17214133
Report Number1020279-2023-01380
Device Sequence Number12320259
Product Code LPH
UDI-Device Identifier03596010479983
UDI-Public03596010479983
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71303600
Device Catalogue Number71303600
Device Lot Number23AM16949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer06/27/2023
08/31/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/03/2023
09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLRSTM STM LTTI/H 7 NCEM(PN:75100480,LN:C2204329); R3 20DACT LNR 36X58MM(PN:71338558,LN:18HM02417); R3 3HLE ACT SHLL 58MM(PN:71335558,LN:22KW19784)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown